MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO VERSA, DETACHABLE COIL; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO VERSA, DETACHABLE COIL; DEVICE, EMBOLIZATION, VASCULAR
Model Number CV-20-65
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a concerto versa coil that had resistance during delivery and detached prematurely.The patient was undergoing a procedure for hypogastric internal iliac embolization prior to endovascular aneurysm repair (evar).Vessel tortuosity was minimal.It was reported that the devices were not inspected or prepared as indicated in the instructions for use.The surgeon was very experienced in concerto coiling procedures and opted instead to not inspect and hydrate the coils first and not use a continuous flush.Instead, the catheter was flushed with a syringe prior to the versa coil being inserted and between each coil. the first coil used was a versa cv-20x65 lot b156255.The hypo was aneurysmal distally with acute and subacute thrombus.The physician used a non-tapered 4 fr glide catheter 100cm length.The coil was not hydrated or inspected prior to use but was kept straight during insertion except for one large loop.The physician loaded the versa into the catheter until approximately 9 inches remained from the end of the coil to the hub.At this point the physician went to remove the versa introducer sheath and went to advance the pushwire.The pushwire felt different to the physician.Upon inspection/follow up, the physician was trying to advance by pushing on the distal portion (c losest to detachment zone) of the pusher wire (delivery pusher) that is more delicate and tapered.The physician tried to advance the coil and felt resistance.After pushing and pulling slightly, the physician elected to remove the versa and move forward using standard concerto.018 coils.Upon removal, versa was determined to be prematurely detached inside the catheter.The physician then decided to use a stiff wire to advance the coil though the catheter.There was some resistance and the physician had to use two wires to advance the coil, but the coil was ultimately implanted successfully at the intended location.At that point, a non-medtronic microcatheter was placed and 6 more coils were placed without issue.Upon successfully hypogastric embolization, the physician moved forward with the evar and successfully completed that portion of the procedure.There was no harm or injury to the patient.

Brand Name
CONCERTO VERSA, DETACHABLE COIL
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11592811
Report Number2029214-2021-00370
Device Sequence Number4497119
Product Code KRD
UDI-Device Identifier00763000321925
UDI-Public00763000321925
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K202850
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2024
Device Model NumberCV-20-65
Device Catalogue NumberCV-20-65
Device Lot NumberB156255
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2021
Initial Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR